MAUDE Adverse Event Report: Stryker GmbH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; Screw, fixation, bone

Stryker GmbH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; Screw, fixation, bone
Catalog Number 656316S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that "during osteosynthesis of the left distal radius using a variax plate and screws on a displaced fracture, the surgeon encountered difficulties when inserting a 2.7 mm diameter, 16 mm long locking screw.The first four screws were inserted without any problems, but ¿the fifth screw did not lock into the plate's thread and spun freely.¿ furthermore, despite multiple attempts, it was impossible to remove.The surgeon decided to remove the plate and screws and use a new plate and new screws.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9.The reported event could not be confirmed since the affected device was not returned.A device inspection was not possible since the affected device was not returned.However, an image was shared by the customer showing a screw inserted in a plate but nothing conclusive can be drawn from this image.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.No indications of material, manufacturing or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the device affected must be available to determine the exact root cause of the issue.The ifu advises the user that - ¿screws should not be over-tightened during insertion.Excessive over-tightening will compromise the integrity of the screw, screwdriver blade and plate which may result to metal debris generation, stripping of locking threads, breakage or deformation, and lead to loosening.¿ if the device is received or if any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
Screw, fixation, bone
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Leibinger Freiburg
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key24431118
Report Number0008031020-2026-00241
Device Sequence Number18740047
Product Code HWC
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656316S
Device Lot Number1000611449
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/26/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer04/17/2026
07/06/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date05/11/2026
08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown